Last year I had some minor surgery to remove some moles. When they healed, they healed with massive keloids which I understand to be excess collagen. Earlier this year, one day I looked down and saw that my penis was bent about mid-shaft at a 40-45 degree angle to the left. I then later noticed there was a long lump on the left side and a couple of smaller ones elsewhere, one of which causes a depression when erect on the bottom mid shaft. I also understand Peyronie's disease to be the result of excess collagen? Is it just a coincidence that in a period of less than a year my body is producing excess collagen all over my body? What should I do? I don't want it to get any worse. If it does, its going to start affecting my sex life.
There is a cellular difference between keloid formation and Peyronie's plaque formation; they are not exactly the same. While both problems involve an excess of collagen protein, there are cellular and other differences between the two conditions that differentiate them. A keloid forms within a scar on the surface of the skin and is actually an overgrowth of type 3 collagen, known as granulation tissue; it is composed not only of collagen but other types of cellular elements. A Peyronie's plaque has a similar but not identical cellular formation found only within the tunica albuginea of the penile shaft. What is most confusing about this whole issue is that the Peyronie's plaque is often called a scar, although it is not technically a scar.
Pointing out the difference between the two problems:
1. People who have an abundance of validly diagnosed keloid scars on their body tend to statistically not develop Peyronie's disease.
2. Verapamil, which is a drug that sometimes affects Peyronie's disease, does not affect a keloid at all.
I suppose you could explain the development of these two problems at about the same time as just a coincidence. What is most important is that you do something about the development of what you say is Peyronies disease. I suggest that you look at “Start Peyronie's treatment.” TRH